MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON

MEDTRONIC PUERTO RICO OPERATIONS CO. INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Model Number 97810
Medical Device Problem Codes Failure to Interrogate (1332); Migration or Expulsion of Device (1395); Charging Problem (2892); Communication or Transmission Problem (2896); Positioning Problem (3009)
Health Effect - Clinical Codes Incontinence (1928); Distress (2329)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a patient who was implanted with an implantable neurostimulator (ins) for urinary/bowel dysfunction.It was reported that they have stopped using the ins for about 8 months due to a medical reason.Patient called to seek assistance as they will use the ins again.Agent walked the patient through a recharging session.Patient was able to recharge the ins with a good connection, but was still not able to connect to the ins to turn the therapy off or a therapy adjustment.Agent recommended to continue charging the ins.Patient to call back for further assistance.Additional information was received from the patient on (b)(6) 2025.The patient called back with their spouse.Patient stated they were able to charge their ins up to 80% and they couldn't get it to 100% and had tried for 45 minutes to get up the ins up to 80% so they wanted to try to turn their therapy on but they kept getting device not responding.Patient denied they were near any emi and even moved to a different room and restarted the handset and turned the communicator off and back on again however the issue was not resolved through troubleshooting.Patient stated they were not "fat" and has never had trouble connecting to the implanted system with the communicator in the past.They stated they were not able to feel the edges of the ins and the ins hadn't ever been easy to find but they had just been able to charge the ins fine in the same location up until they could not get past 80%.Patient asked at one point if the ins could have moved and denied having lost much weight or that they had falls or traumas and stated they thought they felt the ins in the location they had always felt it in the past.At one point (upon having reset the handset and attempting to connect to the communicator) the patient received a "system has encountered an unexpected error please contact medtronic technical support 0x785da07d.They were able to cancel out of the alert and entered back into the application, paired the external devices but still got 'device not responding.' given the patient hadn't used the communicator in around 8 months, a request was sent to repair to replace the communicator.The patient may call back for further support once they receive the replacement communicator.Patient services wanted to note that the patient's spouse commented in the background out of frustration at the top of the call that "this" (their attempting to use the external devices and connect) "is terrible." additional information was received from a manufacturer representative (rep) and patient on 2025-sep-02.The patient called in with a company representative.The patient stopped using the device around 2024-dec-01.Patient said they charged the ins with an excellent connection for 40 minutes on friday, 40 minutes on sunday and 8-9 minutes today.Patient was still on the open loop screen.Agent had patient take the recharger off the ins and palpate their skin.Patient said they have not gained weight but can't feel the ins like they used to.The patient could feel something was there under the skin but was not able to feel all 4 sides of the ins.Patient turned the recharger back on and positioned it over the ins.The patient saw the open loop screen then it flipped to the regular charging screen and the ins was at 10%.Agent reviewed patient will just need to keep charging.Additional information was received from the patient on 2025-sep-02.They reported that they were having issues maintaining good coupling while charging the ins.Patient repeated that the ins was turned off for 6 months while they had cancer treatments (an operation and radiation therapy).Patient stated that they will be leaving the country in 2 weeks and would prefer to not wear a diaper.Patient mentioned that they had been trying to charge the ins for the last 2 hours and were getting very frustrated.The patient thought the ins might have slipped.Agent reviewed that the patient will need to make an appointment with their hcp for ins pocket assessment to determine whether or not the ins moved.Patient got the ins to charge from 10% to 20% during the call (therapy was still turned off).The recharger maintained a good connection with the ins for the majority of the call, but patient had to reposition the recharger a few times.Agent reviewed that nothing was wrong with the recharger advised patient to continue charging the ins, repositioning the recharger as needed.
 
Additional Manufacturer Narrative
B3: date is approximate.Year is confirmed valid.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Continuation of d10: product id: tm90q0, serial# (b)(6), product type: accessory.Product id: a52200, product type: software.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received from the patient (pt).They reported that the cause of the ox785da07d error message was determined.It was reported that the issue was resolved.The cause of not being able to connect to the ins to turn the therapy off or to make a therapy adjustment was not determined.Patient stated they could not charge their device because that particular day.Patient said to resolve the issue they just kept trying and thought it took longer because it was so dead.It was reported that the cause of the difficulty recharging was determined to be the positioning.Patient stated to never move while recharging.Patient stated they recharge every 3 weeks as it is easier.It was reported that the issue was resolved.The patient stated the approximate implant location was near the top of their right buttock.Patient stated all was charging well and they will see their health care provider (hcp) on (b)(6) 2025.Patient stated the cause of being unable to feel the edges of the ins and thinking the ins might have slipped was determined.It was reported that the issue was resolved.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key23042681
Report Number3004209178-2025-15501
Device Sequence Number21290221
Product Code EZW
UDI-Device Identifier00763000596736
UDI-Public(01)00763000596736(17)250914
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2025
Device Model Number97810
Device Catalogue Number97810
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date12/04/2025
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."; SEE H11...
Patient Age76 YR
Patient SexFemale
Patient Weight55 KG